Tornadoes · United States · Missouri · 2014

EF1 tornado, Hoene Spg to Weber Hill, Missouri, September 1, 2014

From Hoene Spg to Weber Hill, this EF1 tornado ran 6.4 miles across Jefferson County on September 1, 2014, touching down at 10:43 PM CDT and reaching 60 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
September 1, 2014
Touchdown
10:43 PM CDT (03:43 UTC)
Lifted
10:55 PM CDT (03:55 UTC)
On the ground
12 minutes
Path length
6.4 miles (10.3 km)
Path width
60 yards (55 m)
Deaths
0
Injuries
0
County
Jefferson County
Touchdown point
38.430, -90.663
Lift-off point
38.425, -90.551
Record number
1409012143-01

What the Weather Service recorded

A stalled frontal boundary along the I-70 corridor was the focus of training convection September 1st and into the early hours of September 2nd. There were several reports of severe weather as well as flash flooding.

A tornado touched down on John McKeever Road just north of intersection with Autumn Leaf Drive. It caused tree damage in this area. The tornado traveled to the southeast, crossing Byrnesville Road then crossed the Big River about two miles west of Highway W. It caused considerable damage to a business on the north side of the intersection of State Highway 30 and Highway W. A quarter of the roof was torn off and the deck was uplifted. The air conditioning units were moved as well. From here the tornado turned to the northeast, south and east of State Highway 30. Sporadic tree damage was observed before the tornado lifted and dissipated on Elizabeth Drive just north of intersection with Victoria Drive.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

0 minutes of warning. NWS LSX issued a tornado warning for this county at 03:43 UTC, 0 minutes before the tornado touched down, in force until 04:15 UTC.

The county was under a severe thunderstorm watch, issued at 23:05 UTC and running to 06:06 UTC.

Issued (UTC)ExpiredProductOffice
23:05 UTC06:06 UTCSevere Thunderstorm WatchLSX
00:00 UTC10:25 UTCFlash Flood WatchLSX
03:33 UTC04:15 UTCSevere Thunderstorm WarningLSX
03:43 UTC04:15 UTCTornado WarningLSX
03:52 UTC08:00 UTCFlood AdvisoryLSX
04:07 UTC04:24 UTCTornado WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 01:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Sep 1, 8:38 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 1, 8:38 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT Mon Sep 1 2014

.UPDATE:
Issued at 835 PM CDT Mon Sep 1 2014

In the process of pulling the flash flood watch northward a couple
of tiers of counties based on radar trends. Still believe that the
heaviest rainfall threat will be shifting south with time, but
current trends suggest that may not be fast enough to prevent some
hydro problems over the next few hours. However...did limit the
FFA to just this evening in COU area as heaviest rains should drop
south/east of their area by 05z. May be able to trim some other
northern areas as well by then but will watch radar trends for
this adjustment.

Truett

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 310 PM CDT Mon Sep 1 2014

Heavy rain threat is the primary forecast challenge for tonight.
Another shortwave is moving east-southeast through the longwave
pattern over the Great Plains.  This shortwave will trigger a
south-southwesterly low level jet to increase again this evening,
aimed right at the low level baroclinic zone left over from last
night's storms.  With plenty of moisture in place over the area and
a baroclinic zone that's parallel or nearly parallel to the mid
level flow, expect that thunderstorms will form and train over parts
of Missouri and Illinois this evening and tonight.  All short range
guidance shows a tremendous amount of moisture convergence on the
nose of the low level jet tonight...generally along and south of the
I-70 corridor.  Think the axis of heaviest rain will actually be
along and south of the I-44 corridor in Missouri and along and south
of I-70 in Illinois, but I cannot rule out heavy rain a little
further north either.  QPF forecast paints a swath of heavy rain
along this axis between 1.5 and 2 inches.  With the potential for
locally higher amounts, and flash flood guidance running around
2-2.5 inches per hour, will go ahead and issue a flash flood watch
for those areas.  Further north across northeast Missouri and west
central Illinois, there could be some widely scattered/isolated
showers and thunderstorms, but I don't think these will train and
cause any flooding issues.

Carney

.LONG TERM:  (Tuesday through Next Monday)
Issued at 340 PM CDT Mon Sep 1 2014

(Tuesday - Wednesday)

Flat zonal upper flow will remain in the wake of the strong
shortwave expected to pull away by Tuesday morning, with the hot
upper ridge that had given us our period of well above average temps
lurking just to the south.  The synoptic cold front will probably
linger into the STL metro area at the start of Tuesday, but its
associated precipitation likely well out ahead of it by this time
into southern MO and far southern IL.  Any slowing down of the
eastward progress of the shortwave though will favor some
precipitation of some sort extending back close to the STL metro
area.

The upper level pattern at this point is not very favorable for much
more southward progress of the front and so this boundary is
expected to stall somewhere in the southern CWA Tuesday and into
Tuesday night.  The old frontal boundary will probably lose a lot of
its moisture convergence strength Tuesday afternoon and evening and
so only isolated convection is expected in the absence of a low
level jet or upper level support.  The low level jet that will help
refire up a more organized system later on Tuesday night will
probably begin well to the west of our region and not really reach
our area until Wednesday if it holds.

It is for this reason that Wednesday PoPs were tempered until we see
a clearer signal for how this will evolve and develop.

Above average temps expected thru this period but not hot enough to
warrant any sort of heat headline.

(Thursday - Friday)

Well above average temps are currently anticipated during this
stretch, with max temps in the lo-mid 90s.  Peak heat index values
are looking to be from 100-105 for many areas on Thursday and,
depending on whether or not thunderstorms can get going along
approaching cold front, may very well see these values again
on Friday.

Fortunately, it is now September and so these shots of heat should
be relatively short-lived...with it all expected to come to an end
once the front moves thru Friday night.  Boosted PoPs to just below
likely for Friday night.

(Saturday - next Monday)

A well deserved cool period still in the offing in the wake of this
front with a 1025mb high pressure to be the dominant influence
during this period.  Max temps may struggle to exit the 70s in many
areas.

TES

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Sep 1 2014

Expect VFR flight conditions to prevail through much of the
afternoon. Scattered light showers will continue through the early
afternoon across parts of southeast Missouri. West to southwest
wind will gust to around 24kts. Expecting thunderstorms to
redevelop somewhere over west central or southwest Missouri later
this afternoon and spread northeast into parts of central and
eastern Missouri and southwest Illinois this evening. Storms will
likely train along and south of the I-70/I-44 corridor tonight
producing IFR conditions in heavy rain. Storms should move south
and begin to dissipate between 08-12Z.

Specifics for KSTL:

VFR flight conditions are expected to prevail this afternoon at
Lambert. Latest thoughts are that thunderstorms will develop over
southwest/west central Missouri and spread east-northeast into
eastern Missouri by early this evening. A prolonged period of
thunderstorms with occasional heavy rain will likely impact the
terminal during the mid-late evening. Storms should move south of
the terminal between 06-11Z; timing is uncertain at this time.
After storms exit the STL Metro area, expect MVFR CIGs to rise to
VFR during the morning.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Callaway MO-Cole MO-
     Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
     Lincoln MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-
     Pike MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
     Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
     Washington MO.

     FLASH FLOOD WATCH until Midnight CDT tonight FOR Boone MO.

IL...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Sep 1, 3:30 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON SEP 1 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
330 PM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY. A FEW STORMS MAY BE STRONG TO SEVERE
UNTIL LATE EVENING FOR AREAS SOUTH OF INTERSTATE 70.

IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS WILL BE A THREAT
FOR AREAS SOUTH OF A LINE FROM COLUMBIA MISSOURI TO LITCHFIELD
ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA. PLEASE REFER TO
THE FLASH FLOOD WATCH THAT IS IN EFFECT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY.
THE CHANCE FOR THUNDERSTORMS WILL THEN RETURN FOR LATE THURSDAY
NIGHT AND CONTINUE INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL LATE EVENING FOR AREAS
SOUTH OF INTERSTATE 70. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF
OBSERVED...TO THE NATIONAL WEATHER SERVICE.

TES

In the hours before

Local storm report, Sep 1, 9:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             TIPTON                  38.65N  92.78W
09/01/2014  E0.70 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Sep 1, 10:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      2 ESE COLUMBIA          38.94N  92.29W
09/01/2014                   BOONE              MO   DEPT OF HIGHWAYS

            HIGHWAY WW AT OLD HAWTHORNE ROAD...WATER OVER THE
            ROADWAY. ROADWAY CLOSED.

&&

BYRD
Local storm report, Sep 1, 10:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       2 SE COLUMBIA           38.93N  92.30W
09/01/2014  M4.01 INCH       BOONE              MO   COAST GUARD

            RAINFALL IN PAST THREE HOURS.

&&

BYRD
Local storm report, Sep 1, 10:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       2 SE COLUMBIA           38.93N  92.30W
09/01/2014  M4.01 INCH       BOONE              MO   COCORAHS

            RAINFALL IN PAST THREE HOURS.

&&

CORRECTED SOURCE

BYRD
Local storm report, Sep 1, 10:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             COLUMBIA                38.95N  92.33W
09/01/2014  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

&&

DYE
Local storm report, Sep 1, 10:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       WILLIAMSBURG            38.92N  91.70W
09/01/2014  M3.10 INCH       CALLAWAY           MO   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

BYRD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

3.7 hours before the tornado, 258 km from the path. September 2, 2014.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 56 joules per kilogram, CIN -180, lifted condensation level 1331 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-09-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 56 square meters per square second, 0 to 6 km bulk shear 43 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-180 J/kg
Surface CAPE
584 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

8.3 hours after it, 258 km from the path. September 2, 2014.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 273 joules per kilogram, CIN -5, lifted condensation level 462 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 39 square meters per square second, 0 to 6 km bulk shear 52 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-5 J/kg
Surface CAPE
679 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

The surface observations

St. Louis/Spirit (SUS), 26 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:46 UTC75.269.8160° 3 kt1010.8VCTS
01:54 UTC7570310° 17 kt221012.2VCTS
02:26 UTC75.269.830° 9 kt381011.9
02:54 UTC746910° 4 kt1011.9
03:01 UTC73.469.8360° 5 kt1011.5VCTS
03:12 UTC73.469.8360° 10 kt1011.9
03:15 UTC73.469.830° 9 kt151011.5VCTS
03:21 UTC71.669.8360° 13 kt191011.5-TSRA
03:28 UTC71.669.830° 13 kt181010.8+TSRA BR
03:34 UTC69.868320° 8 kt201013.5+TSRA BR
03:46 UTC69.868 3 kt1013.9+TSRA FG
03:54 UTC696850° 5 kt1013.5+TSRA FG
03:58 UTC69.868100° 8 kt1013.2+TSRA BR
04:04 UTC686870° 11 kt1012.5+TSRA BR
04:13 UTC69.86870° 5 kt1012.5VCTS -RA BR
04:27 UTC6866.280° 5 kt1012.5VCTS +RA BR
04:33 UTC686860° 6 kt1012.5VCTS RA BR
04:47 UTC6866.290° 3 kt1013.2VCTS +RA BR
04:54 UTC686770° 4 kt1013.2VCTS RA BR
04:57 UTC6866.270° 4 kt1013.2VCTS -RA BR
05:05 UTC6866.20° 0 kt1012.9-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The St Louis radar (KLSX), 31 km away, was scanning. The volume nearest the touchdown began at 03:41 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:53 UTCTSTM WND GST 40O'FallonSt. Charles, MOWIND GUSTS 35 TO 45 MPH NORTH OF I-70 AND WEST OF MAIN STREET...THEN IT POURED DOWN RAIN. LOTS OF PONDING ON ROADWAYS.
03:50 UTCFUNNEL CLOUDByrnes MillJefferson, MOALONG GRAVOIS ROAD
03:50 UTCTSTM WND DMGHouse SpringsJefferson, MOSIGNIFICANT BUILDING DAMAGE WITH DEBRIS BLOWN ONE EIGHTH OF A MILE AWAY
03:50 UTCHAIL 1.752 S BallwinSt. Louis, MONEW BALLWIN ROAD AND BIG BEND ROAD.
03:50 UTCTORNADO1 Wnw House SpringsJefferson, MOSIGNIFICANT BUILDING DAMAGE WITH DEBRIS BLOWN ONE EIGHTH OF A MILE AWAY AT INTERSECTION OF HIGHWAYS 30 AND W...EF-1 DAMAGE CONFIRMED BY NWS SURVEY TEAM...TIME APPROXIMATE AND WILL BE UPDATED
03:54 UTCHAIL 12 Ssw ManchesterSt. Louis, MOBIG BEND AT SULPHUR SPRINGS ROAD.
03:54 UTCHAIL 1St. LouisSt. Louis City, MOBIG BEND AT SULFER SPRINGS ROAD.
04:00 UTCTSTM WND GST 70Valley ParkSt. Louis, MOTIME ESTIMATED BY RADAR
04:00 UTCHAIL 0.882 S FentonSt. Louis, MOAT HIGHWAY 141 AND HIGHWAY 30.
04:00 UTCHAIL 1.25Valley ParkSt. Louis, MOHIGHWAY 141 AND VANCE. TIME ESTIMATED BY RADAR. RELAYED BY FOX 2.
04:07 UTCHAIL 1.75St. LouisSt. Louis City, MONEW BALLWIN AND BIG BEND.
05:00 UTCHEAVY RAIN 3.682 S WentzvilleSt. Charles, MO
05:30 UTCHEAVY RAIN 3.566 Wsw O'FallonSt. Charles, MORAINFALL SO FAR. LIGHT RAIN STILL FALLING.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of September 1, 2014

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
September 11:47 PM EDTEF1Kalkaska, MI4.0125$160,000
September 12:16 PM EDTEF1Crawford, MI9.175$85,000
September 12:42 PM EDTEF1Otsego, MI7.2210$215,000
September 12:43 PM EDTEF0Cheboygan, MI0.730$20,000
September 17:41 PM CDTEF0Craig, OK0.250
September 18:01 PM CDTEF0Cowley, KS3.7100
September 18:25 PM CDTEF1Chautauqua, KS7.4100
September 111:13 PM CDTEF1Newton, MO2.2100$50,000
September 111:14 PM CDTEF1Newton, MO2.7400
September 111:36 PM CDTEF0Newton, MO1.2100$10,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.